MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5F DIGNITY CT PORT

MEDICAL COMPONENTS, INC. 5F DIGNITY CT PORT
Model Number MICTI50041M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Extravasation (1842); Swelling/ Edema (4577)
Type of Reportable Event Malfunction
Event or Problem Description
Upon removal of the catheter, in an episode of extravasation, with diffuse edema in the dorsal region of the arm found on ultrasound, there was an almost complete lesion of the catheter of about 4 cm from the insertion with the port connector.
 
Additional Manufacturer Narrative
An investigation has been initiated.We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The 5f dignity port was returned for evaluation with the lumen and locking collar attached.Visual inspection revealed the locking collar is damaged as if it was crushed.It is not known if this occurred during removal of the device or prior to insertion.The lumen appears to be torn at the 34 cm mark.The tear is smooth and not jagged for the most part and shows a jagged tear only at the ends of the hole.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.Medcomp engineering was requested to evaluate the complaint report and the sample.It was concluded that the catheter tear is most likely from pinch-off based on the location of the tear in relation to the port.Testing of port lumens was performed to substantiate this conclusion.Medcomp engineering conducted percent lumen elongation testing on the 5f chronoflex lumen.The material lot tested was the same raw material lot from the complaint.The samples were real time aged 2 years and 7 months prior to testing.Percent lumen elongation testing was performed to verify the material performance meets the requirements of exceeding (b)(4) lumen elongation.All samples exceeded (b)(4) lumen elongation.A definitive root cause could not be determined; however, it is unlikely manufacturing related.The instructions for use (ifu) include multiple precautions related to the use of the port for power injection.Failure to follow the instructions may result in port system or lumen failure.These include the use of the correct syringe size, ensure patency of the catheter prior to power injection studies, and exceeding the maximum flow rate.The ifu also includes information regarding pinch off.Do not power inject through a port system that exhibits signs of clavicle-first rib compression or pinch-off as it may result in port system failure.Clinical signs of pinch off include difficulty with blood withdrawal, resistance to infusion of fluids, patient position changes required for infusion of fluids or blood withdrawal.Radiologic signs of pinch off are also included in the ifu along with information on how to prevent it.Device was used for treatment, not diagnosis.

Brand Name
5F DIGNITY CT PORT
Common Device Name
DIGNITY CT PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key17325152
Report Number2518902-2023-00049
Device Sequence Number6366019
Product Code LJT
UDI-Device Identifier00884908089639
UDI-Public00884908089639
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model NumberMICTI50041M
Device Catalogue NumberMICTI50041M
Device Lot NumberMNJH580
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown